Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 267, NWS North Platte, NE

August 11, 20164 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 11, 2016, 10:06 PM MDT for 4 counties in Nebraska. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2016, 10:06 PM MDT (04:06 UTC)
Expired
Aug 11, 2016, 10:45 PM MDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Chase County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 10:08 PM MDTTSTM WND GST 642 Sw Ogallala, NETHUNDERSTORM WIND GUSTS MEASURED 64 MPH AT THE OGALLALA AIRPORT.
Aug 11, 10:19 PM MDTTSTM WND GST 67Roscoe, NETHUNDERSTORM WIND GUSTS MEASURE AT 67 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

422 
WUUS53 KLBF 120406
SVRLBF
NEC029-101-111-135-120445-
/O.NEW.KLBF.SV.W.0267.160812T0406Z-160812T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1106 PM CDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHASE COUNTY IN SOUTHWESTERN NEBRASKA...
  KEITH COUNTY IN SOUTHWESTERN NEBRASKA...
  PERKINS COUNTY IN SOUTHWESTERN NEBRASKA...
  WESTERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 1145 PM CDT/1045 PM MDT/

* AT 1106 PM CDT/1006 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF ARTHUR TO NEAR
  OGALLALA TO 8 MILES SOUTH OF BIG SPRINGS...MOVING SOUTHEAST AT 55
  MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  OGALLALA...GRANT...SUTHERLAND...PAXTON...WALLACE...BRULE...
  MADRID...ELSIE...KEYSTONE...KINGSLEY DAM...ROSCOE...SARBEN...
  SUTHERLAND RESERVOIR STATE RECREATION AREA...LEMOYNE...
  BIG BALD HILL...GRAINTON...BROGANVILLE...LAKE VIEW CAMPGROUND...
  NEVENS AND BRANDON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 46 AND 108.
 HIGHWAY 92 BETWEEN MILE MARKERS 129 AND 138.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 117 AND 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4076 10195 4138 10187 4132 10105 4077 10103
      4070 10126 4070 10134 4067 10135 4057 10165
TIME...MOT...LOC 0406Z 304DEG 47KT 4146 10175 4116 10178 4094 10203 

HAIL...0.75IN
WIND...70MPH
 
$$

ROBERG
2 follow-up statements
780 
WWUS53 KLBF 120426
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1126 PM CDT THU AUG 11 2016

NEC029-101-111-135-120445-
/O.CON.KLBF.SV.W.0267.000000T0000Z-160812T0445Z/
CHASE NE-KEITH NE-PERKINS NE-LINCOLN NE-
1126 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM
CDT/1045 PM MDT/ FOR NORTHEASTERN CHASE...KEITH...PERKINS AND WESTERN
LINCOLN COUNTIES...

AT 1124 PM CDT/1024 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 10 MILES NORTHWEST OF SARBEN TO 7 MILES NORTH
OF ELSIE TO 7 MILES SOUTH OF GRANT...MOVING SOUTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...A TRAINED WEATHER SPOTTER REPORTED MEASURED WIND GUSTS OF
         67 MPH AT 1019 PM MDT IN ROSCOE. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
OGALLALA...GRANT...SUTHERLAND...PAXTON...WALLACE...BRULE...MADRID...
ELSIE...KEYSTONE...KINGSLEY DAM...ROSCOE...SARBEN...
SUTHERLAND RESERVOIR STATE RECREATION AREA...LEMOYNE...
BIG BALD HILL...GRAINTON...BROGANVILLE...LAKE VIEW CAMPGROUND...
NEVENS AND BRANDON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 46 AND 108.
 HIGHWAY 92 BETWEEN MILE MARKERS 129 AND 138.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 117 AND 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4076 10195 4138 10187 4132 10105 4077 10103
      4070 10126 4070 10134 4067 10135 4057 10165
TIME...MOT...LOC 0424Z 310DEG 37KT 4130 10139 4096 10144 4074 10169 

HAIL...<.75IN
WIND...70MPH
 
$$

ROBERG
757 
WWUS53 KLBF 120434
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 PM CDT THU AUG 11 2016

NEC029-101-111-135-120445-
/O.CON.KLBF.SV.W.0267.000000T0000Z-160812T0445Z/
CHASE NE-KEITH NE-PERKINS NE-LINCOLN NE-
1134 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM
CDT/1045 PM MDT/ FOR NORTHEASTERN CHASE...EASTERN KEITH...PERKINS AND
WESTERN LINCOLN COUNTIES...

AT 1134 PM CDT/1034 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES NORTH OF SARBEN TO NEAR ELSIE TO 10
MILES SOUTHEAST OF GRANT...MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GRANT...SUTHERLAND...PAXTON...WALLACE...MADRID...ELSIE...KEYSTONE...
ROSCOE...SARBEN...SUTHERLAND RESERVOIR STATE RECREATION AREA...
BIG BALD HILL...GRAINTON...BROGANVILLE...NEVENS...COKER...
O'FALLONS AND WILD HORSE SPRING.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 46 AND 80...AND BETWEEN MILE MARKERS
93 AND 94.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 129 AND 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4073 10185 4136 10159 4132 10105 4077 10103
      4070 10126 4070 10134 4067 10135 4057 10165
TIME...MOT...LOC 0434Z 270DEG 47KT 4127 10133 4093 10138 4071 10163 

HAIL...<.75IN
WIND...70MPH
 
$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:13 PM MDT, 7 hours 53 minutes earlier.

Area forecast discussion, Aug 11, 2:13 PM MDT, 7 hours 53 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
313 PM CDT THU AUG 11 2016

.SHORT TERM...(This evening through Friday)
Issued at 307 PM CDT Thu Aug 11 2016

Tonight and Friday...the sfc cold front across Ncntl Neb will be
the focus for scattered thunderstorms late this afternoon and
this evening. A subtropical disturbance is moving north from KS
and poised to operate on the front. Around 1.5 inches of ambient
precipitable water is in place.

A second disturbance across Ern WY is forecast to move southeast
through Nebraska tonight. This rain would be in the form of
elevated thunderstorms. POPs for both systems are capped at 40
percent to reflect scattered storm coverage.

Lows tonight fall into the 50s to mid 60s. The drier air moves
into Wrn Neb overnight with residual 60+ dew points still in
place across Ncntl Neb. A blend of guidance plus bias correctionsuggested
highs in the low to mid 80s Friday. Dew points continue to slowly
drop with light north winds reducing dew points into the 50s
across all areas by late afternoon.

CAPE and bulk effective shear are quite high this
afternoon...3000-4000 J/KG and 40 to 50 kt which would support
strong or severe storm development with any storms which become
rooted in the lower layers of the atmosphere.

.LONG TERM...(Friday night through Thursday)
Issued at 307 PM CDT Thu Aug 11 2016

Friday Night through Sunday: The main concerns this period are
precipitation chances through Saturday night and temperatures.
Confidence is low for any strong storms during this period, with
no severe storms expected. Northwest flow and cooler temperatures
aloft at low-levels, compared to what we have seen early this week,
should bring about near normal high and low temperatures for this
period.

The base of a long wave trough aloft at 500 hPa will be over
roughly the eastern Central Plains at the start of the period
while ridging will be ongoing over the west coast CONUS. The
longwave trough will slowly move east over the upper Great Lakes
as the west coast ridge becomes less amplified and moves east into
the intermountain West/central Great Basin by early Sunday.
Ridging will be ongoing across western and north central NE Sunday
as the ridge then moves over the southern and central Rockies. By
and large, northwest flow will prevail aloft around 20-25 kts in
the first half of the period then becoming more weak thereafter.
Two short-wave troughs will lead to slight chances for
precipitation early tomorrow night then increased chances on
Saturday. Meanwhile, the surface pattern will be rather innocuous,
with elongated surface low pressure south and east of the forecast
area at the start of the period and broad high pressure moving in.
By Saturday afternoon, broad surface high pressure will be in
place overhead across the Northern/Central Plains and the
Upper/Middle Mississippi valley. This pattern doesn't change much
by Sunday with the aforementioned broad area of high pressure
centered now more over the Upper/Middle Mississippi valley and
upper Great Lakes.

By the start of the period, the atmospheric column will be
notably drier compared to now, with precipitable water values
approaching seasonal normals, at about 0.9-1.0 inches. May see a
few isolated rain showers/thunderstorms across extreme western NE
Saturday night, mainly before midnight, with the first
disturbance. Otherwise, the best chances for precipitation will be
Saturday afternoon/evening when a short-wave trough provides
large-scale broad weak ascent as it moves southeast through the
area. This combined with low instability on Saturday will provide
the best chances for rain showers/thunderstorms during this
period. In regard to thunderstorms, increased chances for
thunderstorms primarily across western NE with rain showers more
probable elsewhere. Afterward, Sunday is anticipated to be mainly
dry across the forecast area with the aforementioned ridge
building. SPC has the western two-thirds of the forecast area in a
general thunderstorm area on Saturday, which appears appropriate
given the instability, weak 0-6 km shear attributable to the weak
flow aloft, and available moisture.

Sunday Night through Thursday: Looking ahead, the general pattern
appears mostly dry with a few opportunities for rain
showers/thunderstorms. However, low likelihood for any severe
weather or moderate-heavy rainfall through mid week at this time.
Mid-level flow will stay primarily west northwest and temperatures
aloft at low-levels stay moderated. In general, highs are
anticipated to be slightly near normal during this period and low
temperatures near to slightly above normal. Start to see more
appreciable differences in the deterministic guidance in the large
scale pattern beginning Wednesday with the ECMWF being stronger in
amplitude and different in phase/location with mid-level trough
over the Canadian Prairies - GFS is a bit slower in comparison.
This will more so influence and complicate temperatures/PoPs a bit
Thursday and lowers confidence.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1243 PM CDT Thu Aug 11 2016

The SREF and ECM suggest VFR cigs late tonight and Friday morning.
By 06z this evening...the cold front moving through Ncntl Neb this
afternoon should be south and east of the area. Drier air will be
in place with dew points in the lower 50s. This will reduce the
risk of MVFR cigs...currently underway across parts of Western and
North Central Nebraska.

Scattered strong to severe thunderstorms are possible ahead of a cold
front moving through North Central Nebraska this afternoon and
this evening...mainly affecting areas east of highway 83.
Isolated strong or severe thunderstorms are possible across
Western Nebraska...associated with an upper level disturbance
moving through Northeast Wyoming this afternoon. These storms will
affect Western Nebraska later this afternoon and this evening.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...CDC
LONG TERM...ET
AVIATION...CDC
Hazardous weather outlook, Aug 11, 2:40 PM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT THU AUG 11 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-122045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
340 PM CDT THU AUG 11 2016 /240 PM MDT THU AUG 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE ACROSS NORTH CENTRAL NEBRASKA THIS
EVENING WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPING
ALONG THE FRONT. THE AREA OF CONCERN IS GENERALLY ALONG AND EAST
OF A LINE FROM SPENCER TO ATKINSON TO CALLAWAY TO HAYES CENTER.
ISOLATED STRONG OR SEVERE STORMS ARE POSSIBLE ACROSS WESTERN
NEBRASKA ALSO. LARGE HAIL AND WIND DAMAGE ARE THE THREAT WITH ANY
STORMS WHICH BECOME SEVERE. ISOLATED LANDSPOUTS ARE POSSIBLE UNTIL
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND. AT THIS TIME
THE PROBABILITY FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Aug 11, 6:09 PM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CDT THU AUG 11 2016

NEZ025-037-120100-
THOMAS NE-LOGAN NE-
709 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE...
SOUTHEASTERN THOMAS AND NORTHEASTERN LOGAN COUNTIES UNTIL 800 PM
CDT...

AT 709 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF HALSEY...OR 17 MILES NORTHEAST OF STAPLETON...MOVING
EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
BLAINE...SOUTHEASTERN THOMAS AND NORTHEASTERN LOGAN COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL...WEST CENTRAL AND CENTRAL NEBRASKA.

LAT...LON 4175 10027 4173 10025 4167 10025 4165 10038
      4175 10043 4182 10027
TIME...MOT...LOC 0009Z 249DEG 9KT 4171 10035

CDC
Local storm report, Aug 11, 6:46 PM MDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     10 SW ANSLEY            41.19N 99.52W
08/11/2016  E60 MPH          CUSTER             NE   PUBLIC

&&

SNIVELY
Local storm report, Aug 11, 6:54 PM MDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             12 WNW MERRIMAN         42.99N 101.92W
08/11/2016  E1.75 INCH       CHERRY             NE   PUBLIC

            GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS OCCURRED.

&&

ROBERG
Special weather statement, Aug 11, 9:09 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM MDT THU AUG 11 2016

NEZ004-022-023-035-057-094-120400-
GARDEN NE-WESTERN CHERRY NE-GRANT NE-KEITH NE-ARTHUR NE-SHERIDAN NE-
909 PM MDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN...WESTERN
ARTHUR...SOUTHWESTERN CHERRY...GARDEN...NORTHWESTERN KEITH AND GRANT
COUNTIES UNTIL 1000 PM MDT...

AT 908 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ASHBY TO 8 MILES NORTH OF OSHKOSH.
MOVEMENT WAS SOUTHEAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OSHKOSH...LEWELLEN...HYANNIS...ASHBY...CRESCENT LAKE
NWR...WHITMAN...WATSON
LAKE...HIRE...BRITTON
LAKE...BELMAR...BINGHAM...MUMPER...DULUTH...RACKETT...
DIPPING VAT MEADOW...JENSEN LAKE...SPRING VALLEY LAKE...DEER
LAKE...JERRY
LAKE AND EAGLE GULCH CAMPGROUND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 119 AND 161.
 HIGHWAY 61 BETWEEN MILE MARKERS 132 AND 177.
 HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
THE PANHANDLE OF...NORTH CENTRAL AND WEST CENTRAL NEBRASKA.

LAT...LON 4226 10134 4123 10196 4145 10263 4226 10216
TIME...MOT...LOC 0308Z 306DEG 36KT 4210 10198 4152 10240

ROBERG
Special weather statement, Aug 11, 9:30 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT THU AUG 11 2016

NEZ005-008-120415-
EASTERN CHERRY NE-BROWN NE-
1030 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY AND WEST
CENTRAL BROWN COUNTIES UNTIL 1115 PM CDT...

AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JOHNSTOWN...OR 15 MILES WEST OF AINSWORTH...MOVING EAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AINSWORTH...JOHNSTOWN AND WOOD LAKE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 219 AND 242.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4250 10037 4266 10031 4265 9980 4235 9995
TIME...MOT...LOC 0330Z 280DEG 19KT 4258 10017

ROBERG
Special weather statement, Aug 11, 9:58 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM MDT THU AUG 11 2016

NEZ035-057-058-120445-
KEITH NE-ARTHUR NE-PERKINS NE-
958 PM MDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ARTHUR...KEITH AND
PERKINS COUNTIES UNTIL 1045 PM MDT...

AT 955 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ARTHUR TO 7 MILES NORTH OF VENANGO.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OGALLALA...GRANT...ARTHUR...PAXTON...BRULE...MADRID...VENANGO...KEYST
ONE...
KINGSLEY DAM...ROSCOE...LEMOYNE...BIG BALD HILL...BROGANVILLE...LAKE
VIEW
CAMPGROUND...NEVENS...BRANDON...WILD HORSE SPRING AND MCKEAG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 55 AND 121.
 HIGHWAY 92 BETWEEN MILE MARKERS 131 AND 138.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 114 AND 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
WEST CENTRAL NEBRASKA.

LAT...LON 4087 10206 4157 10170 4133 10131 4072 10142
      4071 10205
TIME...MOT...LOC 0355Z 320DEG 25KT 4154 10174 4087 10204

ROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 6:09 PM MDTSpecial Weather StatementLBFThomas51 min
Aug 11, 6:25 PM MDTSevere Thunderstorm WarningLBFCuster50 min
Aug 11, 6:38 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan52 min
Aug 11, 7:00 PM MDTSevere Thunderstorm WarningLBFCherry45 min
Aug 11, 9:09 PM MDTSpecial Weather StatementLBFGarden, Grant51 min
Aug 11, 9:30 PM MDTSpecial Weather StatementLBFBrown45 min
Aug 11, 9:58 PM MDTSpecial Weather StatementLBFKeith, Perkins47 min
Aug 11, 10:45 PM MDTSevere Thunderstorm WarningLBFHayes, Keith, Lincoln, Perkins45 min
Aug 11, 11:29 PM MDTSevere Thunderstorm WarningLBFCuster, Frontier, Hayes, Lincoln46 min
Aug 12, 12:17 AM MDTSpecial Weather StatementLBFCuster43 min
Aug 12, 12:20 AM MDTSpecial Weather StatementLBFFrontier40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.